VKH-Like Syndrome in a Patient on Tofacitinib

Read full text
Authors: Jessica H. Tran, Hamid Hosseini, Edmund Tsui, Adrian Au
Cited by: 2
References: 18

Abstract

Purpose: To describe a case of suspected tofacitinib-induced Vogt–Koyanagi–Harada (VKH)–like syndrome presenting with multifocal serous retinal detachments and choroidal involvement. Methods: A single case was reviewed. Results: A 66-year-old man with a history of vitiligo and vertigo presented with acute unilateral metamorphopsia. Clinical examination and multimodal imaging demonstrated multifocal serous retinal detachments with associated choroidal infiltration in the affected eye. The patient was monitored closely and experienced rapid resolution of symptoms and imaging abnormalities after discontinuation of tofacitinib. Conclusions: This case suggests a possible drug-induced VKH-like syndrome associated with tofacitinib use. Tofacitinib may be a potential risk factor for serous retinal detachment with choroidal involvement, warranting further investigation.

Fields of Study & Subjects

Ocular Diseases and Behçet’s Syndrome Connective tissue disorders research Intraocular Surgery and Lenses

Publication details

Journal / source
Journal of VitreoRetinal Diseases
Publisher
SAGE Publications
Volume
10
Issue
4
Pages
797–801
Publication date
18 February 2026
Language
EN